MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12

ROCHE DIAGNOSTICS ELECSYS VITAMIN B12 II; RADIOASSAY, VITAMIN B12
Catalog Number 07028121190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Chemical Problem (2893); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys vitamin b12 ii results from the cobas e 801 analytical unit.The initial results are below 100 pg/ml.Upon repeating the samples on another e801 analyzer, the results are not below 100 pg/ml.One result was 427 pg/ml, the other results are between 200 pg/ml and 300 pg/ml.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The customer replaced the reagent with a new one from the same lot.The investigation is ongoing.
 
Additional Manufacturer Narrative
Calibration and qc data was not provided.Global recovery of the reagent lot 832087 with the newest lots was analyzed.The global recovery was inconspicuous, consistent with the possibility that the issue is local.The alarm trace report showed several hardware-related warnings, as well as several alarms for sample clots.The issue was resolved locally with fresh reagent kits with different reagent lot numbers.The new lot number was not provided.The root cause could be consistent with a single kit failure.The investigation was unable to determine a direct root cause.

Brand Name
ELECSYS VITAMIN B12 II
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22113586
Report Number1823260-2025-01667
Device Sequence Number12552014
Product Code CDD
UDI-Device Identifier04015630939848
UDI-Public04015630939848
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K151786
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028121190
Device Lot Number832087
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown